MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US FEMORAL/HUMERAL HEAD IMPACTOR; EXTREMITY INSTRUMENTS : IMPACTORS

DEPUY ORTHOPAEDICS INC US FEMORAL/HUMERAL HEAD IMPACTOR; EXTREMITY INSTRUMENTS : IMPACTORS
Catalog Number 200165000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a pth today, we broke a d55mm test cup ref: (b)(4) as well as the white tip of the femoral impactor.We had an issue because the trial cup became lodged in the patient.We had to attempt many maneuvers to remove it, which caused the damage to the two parts.We eventually succeeded using equipment available at the facility.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d4 lot, h4, corrected: h6 health effect (clinical and impact code).If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint recon described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according for information received, during a pth today, we broke a d55mm test cup ref: ge007-55 / ra90390955 as well as the white tip of the femoral impactor ref: 200165.We had an issue because the trial cup became lodged in the patient.We had to attempt many maneuvers to remove it, which caused the damage to the two parts.We eventually succeeded using equipment available at the facility.Photos attached.The product was not returned to depuy synthes; however, photos were provided for review.(b)(4).The photo investigation revealed that 200165000, femoral/humeral head impactor has been broken.It should be noted that the reported impactor tip component is a replaceable component that should be changed after heavy usage.Therefore, the observed condition of the returned device was identified as an end-of-life indicator, damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the femoral/humeral head impactor would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according for information received, during a pth today, we broke a d55mm test cup ref: ge007-55 / ra90390955 as well as the white tip of the femoral impactor ref: 200165.We had an issue because the trial cup became lodged in the patient.We had to attempt many maneuvers to remove it, which caused the damage to the two parts.We eventually succeeded using equipment available at the facility.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned device found that the femoral/humeral head impactor has been chipped on the edges.It should be noted that the reported impactor tip component is a replaceable component that should be changed after heavy usage.Therefore, the observed condition of the returned device was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the femoral/humeral head impactor would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: h3.

Brand Name
FEMORAL/HUMERAL HEAD IMPACTOR
Common Device Name
EXTREMITY INSTRUMENTS : IMPACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23927156
Report Number1818910-2025-22789
Device Sequence Number21166760
Product Code HWA
UDI-Device Identifier10603295080121
UDI-Public(01)10603295080121(10)SO2026774
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200165000
Device Lot NumberSO2026774
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer01/05/2026
01/26/2026
02/24/2026
03/05/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/13/2026
01/27/2026
02/25/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown